Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 20, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 27, 2019, 10:09 PM MDT for Yuma County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 10:09 PM MDT (04:09 UTC)
- Expired
- May 27, 2019, 10:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Yuma County, CO
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:30 PM MDT | HAIL 1 | Yuma, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WFUS53 KGLD 280409
TORGLD
COC125-280445-
/O.NEW.KGLD.TO.W.0020.190528T0409Z-190528T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
1009 PM MDT Mon May 27 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northwestern Yuma County in northeastern Colorado...
* Until 1045 PM MDT.
* At 1009 PM MDT, a severe thunderstorm capable of producing a
tornado was located 4 miles west of Yuma, moving northeast at 25
mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Yuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4026 10243 3997 10276 4000 10281 4000 10279
4030 10279 4041 10271
TIME...MOT...LOC 0409Z 216DEG 24KT 4010 10280
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
Wekesser1 follow-up statement
655
WWUS53 KGLD 280440
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1040 PM MDT Mon May 27 2019
COC125-280448-
/O.EXP.KGLD.TO.W.0020.000000T0000Z-190528T0445Z/
Yuma CO-
1040 PM MDT Mon May 27 2019
...THE TORNADO WARNING FOR NORTHWESTERN YUMA COUNTY WILL EXPIRE AT
1045 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
northeastern Colorado.
Remember, a Severe Thunderstorm Warning still remains in effect for
Yuma County, Northwestern Cheyenne County Kansas, and Western Dundy
County until 1130 PM MDT/1230 AM CDT.
LAT...LON 4026 10243 3997 10276 4000 10281 4000 10279
4030 10279 4041 10271
TIME...MOT...LOC 0438Z 270DEG 24KT 4021 10263
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 27, 5:03 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 27, 5:03 PM MDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Goodland KS 503 PM MDT Mon May 27 2019 .UPDATE... Issued at 431 PM MDT Mon May 27 2019 Severe Thunderstorm Watch 265 has been issued for the northern counties through 05Z Tuesday. Conditions are favorable for a few storms to become strong to severe. && .SHORT TERM...(This evening through Wednesday night) Issued at 149 PM MDT Mon May 27 2019 The upper low center over the 4-corners region today moves over the central Rockies by late Tuesday and slowly across Nebraska Wednesday and Wednesday night. An initial weak short wave trough rotates ahead of the low center across the forecast area this evening with another couple of short wave troughs sweeping around the base of the upper trough over the desert southwest and eventually lifting out across the central high plains region Tuesday evening and again Wednesday evening. The associated surface low deepens over southeast Colorado this afternoon and moves over central Kansas overnight before redeveloping further west again on Tuesday over eastern Colorado and eventually lifting out along the frontal boundary across the eastern plains Tuesday night. Between tonight and Tuesday night, it appears isolated to scattered showers continue to develop and remain mainly to the north of the forecast area. The chance of showers decreases as cooler surface high pressure works slowly into the region staring on Tuesday and continuing into Wednesday. High temperatures today will be mainly in the lower 80s with highs on Wednesday ranging from the upper 50s across eastern Colorado to the upper 60s over central Kansas. Lows will be mainly in the 40s. .LONG TERM...(Thursday through Monday) Issued at 149 PM MDT Mon May 27 2019 By Thursday, a closed low begins to weaken, dissipating over the Midwest by Friday afternoon. A ridge builds over the central U.S. Friday with a closed low sitting over the West Coast. Through Monday, the ridge continues to build from the south with the closed low weakening and sitting over southern California. The ECMWF has a closed low moving east along the U.S./Canada border Sunday through the end of the extended forecast period. A weak surface low is expected to sit along the southern Kansas/Colorado border starting Saturday through the extended forecast period. An associated stationary front and dryline are expected with the low. The Tri-State region is expected to sit to the north of the low and front. This likely is why chances for rain and thunderstorms persist through much of the extended forecast period. A warming trend continues through Saturday with highs starting in the upper 60s to lower 70s Thursday. By Saturday, highs in the upper 70s to low 80s are expected through Tuesday. Lows will follow a similar trend warming from the upper 40s to low 50s Thursday night up to the mid-to upper 50s by Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 503 PM MDT Mon May 27 2019 For KGLD...VFR skies thru the forecast period with any scattered high clouds becoming more of a scattered/broken mid deck by 09z Tuesday. Winds...SE 10-20kts thru 09z Tuesday...then WSW 10-20kts. LLWS 00z-09z 180@40kts. For KMCK...mainly VFR skies during the forecast period. MVFR ceilings around BKN020-030 from 04z-10z Tuesday. Chance for rw/trw this evening...but timing low for now so have left out. Winds ESE 10-15kts with gusts to 25kts thru 17z Tuesday...then SSE 10-20kts. LLWS 04z-08z 160@30kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...AW SHORT TERM...LOCKHART LONG TERM...NEWMAN AVIATION...JN
Hazardous weather outlook, May 27, 4:38 PM MDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 438 PM MDT Mon May 27 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-282245- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 438 PM MDT Mon May 27 2019 /538 PM CDT Mon May 27 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch has been issued for Yuma, Dundy, Hitchcock, and Red Willow counties until 11 P.M. MDT, 12 A.M. CDT. Isolated to scattered thunderstorms are possible from this afternoon into the overnight hours with a few storms becoming severe during the late afternoon and early evening hours. The main threat will be large hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, May 27, 7:10 PM MDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Goodland KS
710 PM MDT Mon May 27 2019
COZ090-280145-
Yuma County CO-
710 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
745 PM MDT...
At 709 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Eckley, or 11 miles northeast of Yuma, moving
northeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Eckley.
This includes Highway 385 near mile marker 267.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 4010 10240 4008 10254 4015 10266 4034 10259
4042 10254 4044 10244 4043 10231 4036 10227
4027 10227
TIME...MOT...LOC 0109Z 213DEG 40KT 4020 10252
VincentLocal storm report, May 27, 8:05 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 4 NW ALVIN 40.35N 102.12W
05/27/2019 E1.00 INCH YUMA CO PUBLIC
&&Local storm report, May 27, 8:34 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 8 N ALVIN 40.42N 102.09W
05/27/2019 E0.88 INCH YUMA CO PUBLIC
&&Local storm report, May 27, 8:35 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 7 NNW ALVIN 40.41N 102.10W
05/27/2019 M0.88 INCH YUMA CO TRAINED SPOTTER
&&
JNLocal storm report, May 27, 9:08 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
908 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 4 NW ALVIN 40.35N 102.12W
05/27/2019 E1.00 INCH YUMA CO PUBLIC
0700 PM HAIL 5 SE YUMA 40.08N 102.66W
05/27/2019 E1.00 INCH YUMA CO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 3 MILES EAST AND
2 MILES SOUTH OF YUMA AT 7 PM MDT.
0600 PM HAIL 8 N ALVIN 40.42N 102.09W
05/27/2019 E0.88 INCH YUMA CO PUBLIC
0553 PM HAIL 5 NE CLARKVILLE 40.43N 102.56W
05/27/2019 M1.00 INCH YUMA CO TRAINED SPOTTER
0553 PM TORNADO 12 ENE CLARKVILLE 40.42N 102.40W
05/27/2019 YUMA CO TRAINED SPOTTER
NOT FULLY CONDENSED, BUT CLEAR CIRCULATION
AT ALL LEVELS BENEATH BASE WITH MULTIPLE
GROUND CIRCULATIONS. LASTED ONE MINUTE.
0540 PM HAIL CLARKVILLE 40.38N 102.62W
05/27/2019 M1.00 INCH YUMA CO EMERGENCY MNGR
0536 PM HAIL 2 N CLARKVILLE 40.41N 102.62W
05/27/2019 M0.75 INCH YUMA CO TRAINED SPOTTER
0532 PM HAIL 2 NW CLARKVILLE 40.40N 102.65W
05/27/2019 M0.25 INCH YUMA CO PUBLIC
0526 PM FUNNEL CLOUD 6 SW CLARKVILLE 40.30N 102.67W
05/27/2019 YUMA CO PUBLIC
0525 PM TORNADO 2 SSW CLARKVILLE 40.36N 102.63W
05/27/2019 YUMA CO TRAINED SPOTTER
SPOTTER REPORTED TORNADO 2 MILES SOUTH OF
CLARKVILLE. BRIEF WEAK TOUCHDOWNS UNDER
ROTATING WALL CLOUD.
0523 PM FUNNEL CLOUD 9 N YUMA 40.25N 102.72W
05/27/2019 YUMA CO NWS EMPLOYEE
&&Special weather statement, May 27, 9:46 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Goodland KS
946 PM MDT Mon May 27 2019
COZ090-280400-
Yuma County CO-
946 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL
1000 PM MDT...
At 946 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Cope, or 27 miles south of Yuma, moving northeast
at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Joes, Abarr and Heartstrong.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 3982 10280 4001 10249 3978 10229 3957 10278
3957 10280
TIME...MOT...LOC 0346Z 237DEG 45KT 3972 10275The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:34 PM MDT | Special Weather Statement | GLD | Yuma | 56 min |
| May 27, 6:37 PM MDT | Special Weather Statement | GLD | Phillips | 8 min |
| May 27, 6:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 33 min |
| May 27, 7:10 PM MDT | Special Weather Statement | GLD | Yuma | 35 min |
| May 27, 7:30 PM MDT | Tornado Warning | GLD | Yuma | 30 min |
| May 27, 7:56 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 19 min |
| May 27, 9:46 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| May 27, 9:51 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| May 27, 10:35 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| May 27, 11:01 PM MDT | Tornado Warning | GLD | Yuma | 14 min |
| May 27, 11:13 PM MDT | Tornado Warning | GLD | Yuma | 32 min |
| May 27, 11:26 PM MDT | Tornado Warning | GLD | Yuma | 34 min |
| May 27, 11:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 44 min |
| May 28, 2:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| May 28, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 44 min |
| May 28, 3:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| May 28, 3:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| May 28, 3:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| May 28, 3:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| May 28, 4:58 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.